Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

HVS2 positive. Burning sensation in vagina after taking valtrax. What are the risk of transmission?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Good Morning, I'm a 50 year old Female with HVS2 for 32 years. I have recently entered a new relationship. He is aware of my status. However, 32 years ago no one told me anything about this virus. I have recently started to do some research and have learned about shedding. I have about 2 or less outbreak a year. I'm wondering about the shedding process, Does this slow down thur out the years. I'm also wondering about the tranmission rate to my partner? We do use condoms.
For the first time in 31 years I have started to take 500mg valtrax daily. Since I have started this medication I have daily burning sensation on my right side in my L4 that runs thru my vagina, thigh, knee and foot. All the doctors that I have seen say that it is not related to HVS2 or the medication. This has become very exhausting,distracting and depressing for me, because I'm always wondering if this is HVS2, even tho this is not how I have ever felt it to be. Any thoughts are welcomed.
Posted Tue, 26 Feb 2013 in Sexually Transmitted Diseases
Answered by Dr. Sudhir 1 hour later

Thanks for the query.

1. Yes, shedding does decrease with years and also it depends of number of active outbreaks you have.

2.Condoms might not provide complete protection as there can be transmission through direct skin to skin contact particularly during outbreak.

3.Cause of current pain can be due neuralgia.

4. HSV is quiet common among sexually active individuals , so you should not be overly worried and let it affect your relationship.Manage or preventing outbreaks is what you can do.

Hope this answers your question.Please ask if there are doubts.

Above answer was peer-reviewed by
Follow-up: HVS2 positive. Burning sensation in vagina after taking valtrax. What are the risk of transmission? 3 hours later
Thank you for your response. After I re-read my question, I made an error. We have not used condoms. So my concern is the transmission/transmission rate during shedding. Also, how well 500mg valtrax reduces the shedding. If I was shedding is it certain that there will be transmission. Do you think the HVS2 or medication could be causing possible neuralgia? Could HVS2 leave me feeling this way for a year, after having this virus for 32 years.
Answered by Dr. Sudhir 7 hours later
Thanks for follow up question.
1.If it was unprotected intercourse then chances of transmission are pretty high.Transmission rate would depend on your shedding stage.Generally shedding is high around acute outbreaks but silent shedding is also common in symptom free periods.
2.Antivirals do reduce the shedding ,reduce frequency and can even prevent frequent outbreaks , but they may not entirely prevent shedding.So its not a complete protection.
3.If you were certainly shedding then there are pretty good chances of transmission.
4.HSV2 is more likely to be cause of neuralgia.
5. HSV is unlikely to cause you that feeling, it may be more of an emotional issue or concern related to this.

Hope this answers your question.Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor